Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from convulsions. Prescribed eptoin, aricept. Continue medication lifelong?

My father, who is 72 years old, got convulsions in morning only once ( a moths ago) and doctor has prescribed Eptoin 100 mg (three tablets a day) life long and aricept 10 mg for 1 month. Since he is fine so he is insisting of stopping aricept (one month is over) and thinking to reduce eption. Please do guide me. Thanks.
Asked On : Sat, 15 Sep 2012
Answers:  2 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
At his old age I would advice not to stop medication for seizure and take it for life long. In younger age usually medication is given for 2-3 years and it is stopped. In elderly the chances of recurrence of convulsion are more and body is less capable of bearing the stress of a convulsion. Aricept has not been given for seizures and so doctor who has prescribed the medication should be consulted again for changing it. Do not try to change medications on your own and be in follow up with your doctor.
good luck.
Answered: Sat, 15 Sep 2012
I find this answer helpful
Neurologist, Surgical Dr. Vineet Saggar's  Response
First of all why you had tese seizures ,cause need to be accertained with MRI Brain with Epilepsy protocoll,Eptoin is good drug to control sezures . But it shud not be stopped without EEG and mri
Dr. Vineet Saggar (MCh)
Neuro Surgeon / Spinal Surgeon
Chandigarh, Mohali -
Ivy Hospital Sector 71
Mob. No.:- +91-9855990990
Answered: Sun, 16 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor